Flood, Tulsa
- When
- January 5, 6:00 PM CST to January 6, 9:00 AM CST
- Where
- Tulsa forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Bird Creek near Sperry rose above its flood stage of 21 feet at 6 pm cst on January 5th. 94 feet at 12 am on January 6th before falling below its flood stage at 9 am cst that morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Bird Creek near Sperry rose above its flood stage of 21 feet at 6 pm cst on January 5th. The river crested at 21.94 feet at 12 am on January 6th before falling below its flood stage at 9 am cst that morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 5, 3:15 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 315 PM CST WED JAN 5 2005 THINGS STARTING TO WIND DOWN THIS AFTERNOON AS UPPER SYSTEM LIFTS EAST NORTHEAST. COLD AIR FILTERING IN FROM THE NORTHWEST..SO ITS A RACE BETWEEN COLD AIR SETTLING IN VS PRECIP SHUTTING OFF. CLIMATOLOGY SUGGESTS THAT PRECIP SHUTS OFF BEFORE COLD AIR IS FULLY SETTLED...AND IT APPEARS THIS TIME AROUND WILL FAVOR CLIMATOLOGY. AM A LITTLE CONCERNED ABOUT WHETHER NW AR WILL REQUIRE AN ADVISORY OR NOT...SO FAR TEMPS HAVE REMAINED AT OR ABOVE FREEZING. RADAR TRENDS SUGGEST PRECIP MAY LINGER INTO THE EARLY EVENING ACROSS FAR NW AR. HOWEVER AT THIS TIME WHATEVER MIXED PRECIP FALLS WILL BE SHORT ENOUGH IN DURATION TO PRECLUDE AN ADVISORY. WILL CONTINUE TO MONITOR AS WILL EVENING SHIFT. NEXT PROBLEM CENTERS AROUND CLEARING TONIGHT. FEEL NGM MOS HAS BEST HANDLE ON CLOUDS...AS DRY AIR JUST OFF THE SURFACE SHOULD KEEP CLOUDS IN CHECK OVER MOST OF THE AREA TONIGHT. DONT THINK WELL SEE THE MERCURY CREEP ABOVE THE FREEZING MARK(MAYBE EXTREME SE OK) UNTIL FRIDAY WHEN RETURN FLOW WILL WARM TEMPS INTO THE 40S... WHEN AT THAT TIME THE NEXT S/W SWEEPS ACROSS THE CENTRAL PLAINS. MODELS IN DECENT AGREEMENT THAT MOIST AXIS SETS UP ACROSS FAR ERN OK AND NW AR...SO WILL CONFINE POPS FRIDAY TO THAT AREA. WONT MAKE ANY MAJOR CHANGES TO GOING FORECAST...EXCEPT TO ADD POPS TO DAY 7 WHEN NEXT TROUGH TAKES SHAPE OVER THE ROCKY MOUNTAIN REGION. PRELIM NUMBERS: TUL 14 27 25 45 / 5 0 0 10 FSM 22 30 26 47 / 10 0 5 40 MLC 17 30 28 48 / 5 0 5 20 BVO 7 25 19 44 / 5 0 0 10 FYV 17 27 22 46 / 10 0 5 30 BYV 16 26 23 46 / 20 0 0 30 MKO 16 28 23 45 / 5 0 0 20 MIO 12 25 20 43 / 10 0 0 10 F10 17 29 25 46 / 5 0 0 10 HHW 24 34 31 48 / 10 0 10 40 FORECAST ID= 23 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST WED JAN 5 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CST WED JAN 5 2005 ...SIGNIFICANT ICING POSSIBLE ACROSS PORTIONS OF NORTHEAST OKLAHOMA THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER. ICE ACCUMULATION. RISK...ELEVATED. AREA...MAINLY NORTH AND WEST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... PRECIPITATION WAS ENDING FROM THE NORTHWEST EARLY THIS AFTERNOON WITH COLDER AIR MOVING INTO NORTHEAST OKLAHOMA. TEMPERATURES AT NOON WERE BELOW FREEZING NORTH AND WEST OF INTERSTATE 44 AND THIS COLDER AIR WAS MOVING QUICKLY TO THE SOUTHEAST. PRECIPITATION WAS ENDING ACROSS OSAGE AND PAWNEE COUNTIES. AS THE UPPER LEVEL SYSTEM MOVES OFF TO THE NORTHEAST...PRECIPITATION WILL CONTINUE TO END FROM THE WEST WITH MOST OF THE PRECIPITATION ENDING IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS SHORTLY AFTER IT CHANGES TO A COMBINATION OF SLEET AND FREEZING RAIN. HOWEVER...SIGNIFICANT FREEZING RAIN AND SLEET HAS MADE ROADS HAZARDOUS TO THE WEST AND NORTH OF THE TULSA AREA. ANY WATER ON THE ROADS WILL FREEZE TONIGHT AS TEMPERATURES CONTINUE TO FALL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER ACTIVATION NOT EXPECTED. HOWEVER...EMERGENCY MANAGEMENT GROUPS SHOULD BE AWARE OF THE WINTER WEATHER THREATS .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS EXTENDED DISCUSSION... HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH ON THURSDAY KEEPING TEMPERATURES CONSIDERABLY COOLER THAN THEY HAVE BEEN OVER THE PAST FEW DAYS. THERE WILL BE A CHANCE OF RAIN ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS ON FRIDAY AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE TEXAS COAST AND MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5438489.